Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

April 7, 2021Calumet County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Apr 7, 2021, 3:47 PM CDT for Calumet County, Winnebago County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2021, 3:47 PM CDT (20:47 UTC)
Expired
Apr 7, 2021, 4:30 PM CDT
In force
43 min
Issued by
NWS Green Bay, WI

Counties Calumet County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 62 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

004 
WWUS83 KGRB 072047
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
347 PM CDT Wed Apr 7 2021
 
WIZ048-049-072130-
Calumet WI-Winnebago WI-
347 PM CDT Wed Apr 7 2021

...SPECIAL WEATHER STATEMENT...

At 343 PM CDT, Doppler radar was tracking strong thunderstorms along 
a line from Beaver Dam to Oconomowoc to the northwest suburbs of 
Chicago. They are moving north at 35 mph, and if they hold together 
will reach Winnebago and Calumet counties after 5pm.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4390 8876 4424 8873 4417 8811 4394 8804
      4389 8804 4389 8816 4394 8816 4394 8840
      4389 8840
TIME...MOT...LOC 2043Z 196DEG 28KT 4340 8871 4294 8828 4210 8825 

$$

RDM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 7, 2:45 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 7, 2:45 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
245 PM CDT Wed Apr 7 2021

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Thursday
Issued at 245 PM CDT Wed Apr 7 2021

Mostly sunny skies were observed over northeast WI, but clouds
were increasing over parts of north central and central WI.
A weak line of showers associated with a short-wave trough was
moving through west central and southwest WI, and approaching the
southwest part of GRB CWA. Our local meso-analysis page indicated
some CAPE building over the western part of the forecast area,
with values of 500-1000 j/kg.

The surface low will drift north, reaching southern MN late
tonight, and west central WI by Thursday evening. There should
be a couple periods of showers during the period, mainly in
association with a short-wave trough tonight, and another on
Thursday. A stationary frontal boundary over the northwest part of
the forecast area may also provide a focus for showers tonight,
as will an occluded front that nears central WI Thursday afternoon.
Thunder chances will mainly occur over north central and central
WI late this afternoon and early evening, but there may be just
enough instability for a few storms in central WI Thursday
afternoon. Precipitation amounts should mainly be in the one-
quarter to one-half inch range.

Lows tonight will be very mild, in the upper 40s and 50s, except
cooler over northern Door County. Abundant low clouds and
southeast flow will result in cooler temperatures on Thursday, but
we will still be well above normal, with highs in the upper 50s to
middle 60s.

.LONG TERM...Thursday Night Through Wednesday
Issued at 245 PM CDT Wed Apr 7 2021

A series of low pressure systems will lead to intermittent
precipitation throughout the extended period. Temperatures remain
above normal through the weekend before returning closer to
normal next week.

Thursday night through Friday night...Rain will likely be ongoing
at the beginning of the extended as the first of several low
pressure systems makes its way northwards across the state.
Forcing and instability will be at somewhat of a premium, so
thunderstorms are not expected at this time. This will also
prevent us from being able to fully capitalize upon the moisture
present (PWATs around 0.75 to 1.2 Thursday night). Thus, kept
realized qpf amounts closer to half an inch for much of central
and northern Wisconsin through Friday morning. As the low
progresses northwards through Friday, the wrap around moisture
will keep showers going, but qpf will be even lighter. Models then
suggest that the first more widespread break from precipitation
arrives Friday night into early Saturday morning.

Rest of the forecast...
The next system is then in the works for the weekend, as another
low pressure system ejects from the Central Plains and heads into
the Great Lakes region. Confidence is growing that this system
will be aimed more towards the lower peninsula of Michigan, only
grazing our area, mainly in the east. As a result, raised pops for
much of eastern Wisconsin, and also anticipate relatively light
qpf to come from the showers in our area. Convection with this
system will also be rather sparse, so no severe weather is in the
picture for the weekend.

The pattern then becomes more muddled for next week. Another
shortwave is set to cross the region at some point in the early
parts of the week, bringing through yet another round of rainfall.
Given that flow at the lower levels will be set to bring in cooler
and drier Canadian air during this timeframe, not currently
excited at the prospects for thunderstorm development of heavy
rainfall. The cooler air will also bring temperatures back into
upper 40s and lower to middle 50s across the area, which is much
closer to the seasonal normal.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1228 PM CDT Wed Apr 7 2021

VFR conditions can be expected through most of the afternoon,
along with a brief break in the precipitation. Low pressure
approaching from IA will bring showers and a few thunderstorms to
the southwest part of the forecast area by late afternoon. Will
carry a TEMPO group for thunderstorms at the AUW/CWA TAF sites
into the early evening. The showers will spread northeast across
the forecast area this evening, and periods of showers will persist
across the region into Thursday. The main aviation impact will be
deteriorating flight conditions late tonight into Thursday, as
ceilings drop to IFR/MVFR at most locations.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......Uhlmann
AVIATION.......Kieckbusch
Hazardous weather outlook, Apr 7, 2:48 PM CDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
248 PM CDT Wed Apr 7 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
248 PM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a chance of thunderstorms across north central and
central Wisconsin through this evening. These storms are not
expected to be severe, but a few storms could produce small hail.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a small chance of thunderstorms in central Wisconsin
Thursday afternoon. These storms are not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but spotters are encouraged
to report any hail or gusty winds.

LMZ521-522-541>543-082000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
248 PM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

The probability for widespread hazardous weather is low.

Kieckbusch/Uhlmann

In the hours before

Special weather statement, Apr 7, 3:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
347 PM CDT Wed Apr 7 2021

WIZ048-049-072130-
Calumet WI-Winnebago WI-
347 PM CDT Wed Apr 7 2021

...SPECIAL WEATHER STATEMENT...

At 343 PM CDT, Doppler radar was tracking strong thunderstorms along
a line from Beaver Dam to Oconomowoc to the northwest suburbs of
Chicago. They are moving north at 35 mph, and if they hold together
will reach Winnebago and Calumet counties after 5pm.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4390 8876 4424 8873 4417 8811 4394 8804
      4389 8804 4389 8816 4394 8816 4394 8840
      4389 8840
TIME...MOT...LOC 2043Z 196DEG 28KT 4340 8871 4294 8828 4210 8825

RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:38 PM CDTSpecial Weather StatementGRBShawano52 min
Apr 6, 7:56 PM CDTSpecial Weather StatementGRBFlorence, Forest49 min
Apr 6, 9:27 PM CDTSpecial Weather StatementGRBLanglade, Lincoln, Menominee48 min
Apr 6, 10:43 PM CDTSpecial Weather StatementGRBLanglade47 min
Apr 7, 4:54 PM CDTSpecial Weather StatementGRBCalumet, Outagamie66 min
Apr 7, 5:36 PM CDTSpecial Weather StatementGRBBrown, Calumet, Outagamie69 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.